# SDR CA000906005

- Difficulty date: August 21, 2000
- Submitted: September 12, 2000
- Operation: General aviation
- Make and model: Piper PA-42-720
- Aircraft time: 4,775 hours
- Engine: Pwa PT6A61
- System (JASC): 7930 · Engine Oil Indicating System
- Part: Chip Detector
- Part number: 3030359
- Condition: Broken
- Location: Bse-Thrded Area
- Component: Chip Detector, Pwa
- Stage of operation: CL
- How discovered: V
- Nature of condition: B, K
- Precautionary procedure: E, F, A

## Discrepancy

(CAN) DURING CLIMB, PILOT NOTICED SMOKE FROM LEFT ENGINE.  SUSPECTING FIRE, ENGINE WAS SHUTDOWN AND SECURED AND FIRE BOTTTLE ACTIVATED.  UNEVENTFUL LANDING C/O SASKATOON.  MAINTENANCE DISCOVERED BROKEN CHIP DETECTOR ALLOWING ENGINE OIL TO LEAK ONTO ENGINE CASE, RESULTING IN SMOKE. OIL REPLENISHED, DETECTOR REPLACED NEW.  FIRE BOTTLE REMOVED FOR RECHARGE.  CRACK FOUND AT THE CHIP DETECTORS BASE TO THREADED AREA.  (X)
